I've read recently that Vitamin B6 deficiency can help cause a lowered sex drive in women, and that women who breastfeed and who are are birth control pills (and I'm assuming also Depopravera) are automatically deficient in this vitamin unless they supplement. How do I find out how much is too much, especially since I don't want to harm the baby while she's still nursing?
I do not have any references regarding vitamin B6 deficiency affecting sex drive in women who are lactating. There is some evidence that there may be a decrease in libido in lactating women related to several factors. These may include increased "needs" ofand touching of another member of the family dependent on the closeness of the breastfeeding relationship. There also may be some physical discomfort with sex related to vaginal dryness which is part of the decreased estrogen production during lactation. This may be alleviated by using a vaginal lubricant. This usually is a temporary reduction for most women. Also as the infant becomes older, many women feel that the satisfaction with the breastfeeding relationship enhances their sexuality. Vitamin b6 is contained in prenatal vitamins which many women continue to take during their breastfeeding. If you need further vitamin supplementation information you should consult your physician or a nutritionist (registered dietitian).
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.